MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86080
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: under 18 years old.
 
Event or Problem Description
It was reported that a wire on the catheter was exposed.During an ablation procedure for right atrial flutter, the physician observed that there was an exposed wire behind the second electrode of the polaris x catheter.It appeared that the covering had disconnected.The catheter had been in the patient's right atrium.It was exchanged for another catheter of the same model and the procedure was successfully completed.There were no patient complications.
 
Additional Manufacturer Narrative
A2: age at time of event: under 18 years old.Visual inspection of the catheter showed there was foreign matter present in the distal tip, over the tip electrode and ring #1.The foreign matter was removed, and the distal section of the catheter appeared intact.X-ray examination revealed no anomalies; all of the internal wires and the steering mechanism were correctly in place.The catheter condition and the material of the catheter were intact and in good condition and no issues were detected after removal of the foreign matter; therefore, it is possible that the foreign matter found in the distal tip of the device was tissue from the anatomy location of the patient that remained in the catheter as a result of the procedure.The reported complaint was not confirmed through device analysis.The investigation conclusion is: no problem detected.A review of the manufacturing records was performed and no issues that could have contributed to this event were found.Furthermore, the review of the manufacturing records did not identify any failure of the product to meet its material, assembly, or performance specifications.
 
Event or Problem Description

Brand Name
POLARIS X
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9141676
Report Number2134265-2019-11848
Device Sequence Number1825802
Product Code DRF
UDI-Device Identifier08714729270164
UDI-Public08714729270164
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K003452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86080
Device Catalogue Number86080
Device Lot Number0023682090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1